Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 66, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 27, 2000, 10:23 PM EDT for Johnson County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 27, 2000, 10:23 PM EDT (02:23 UTC)
- Expired
- May 27, 2000, 11:00 PM EDT
- In force
- 37 min
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Johnson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 27, 10:45 PM EDT | Thunderstorm Wind | Countywide, TN |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 27, 9:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 921 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1477 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 200 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
265 WUUS54 KMRX 280224 SVRMRX TNC091-280300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 1023 PM EDT SAT MAY 27 2000 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JOHNSON COUNTY IN EASTERN TENNESSEE * UNTIL 1100 PM EDT * AT 1022 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR DOEVILLE...OR 12 MILES WEST OF MOUNTAIN CITY...MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MOUNTAIN CITY AROUND 1035 PM EDT TRADE AROUND 1040 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 60 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES AND BREAK LIMBS OFF OF TREES ABOUT THE SIZE OF YOUR WRIST. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. SEEK A STURDY SHELTER IMMEDIATELY $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 10:10 PM EDT, 13 minutes earlier.
Area forecast discussion, May 27, 10:10 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1010 PM EDT SAT MAY 27 2000 CURRENT RADAR LOOPS SHOWING TSTORMS ALONG THE EASTERN EDGES OF THE FORECAST AREA MOVING ACROSS THE APPALACHIANS. A WEAK COLD FRONT TO THE WEST OVER THE LOWER MS VALLEY WILL LIKELY BE THE FOCAL POINT FOR ADDITIONAL TSTORM DEVELOPMENT TOWARDS DAYBREAK AND THEREAFTER AS THE ATMOSPHERE REMAINS UNSTABLE. FRONTAL PASSAGE IS EXPECTED TO BE BETWEEN 15Z AND 18Z TOMORROW. WILL UPDATE ZONES AS SOON AS THE THREAT OF SEVERE WEATHER ENDS...BUT WILL KEEP A CHANCE POP FOR TSTORMS TOWARD DAYBREAK. .MRX... NC...NONE. TN...NONE. VA...NONE. DMG
In the hours before
Special weather statement, May 27, 6:30 PM EDT, 3 hours 53 minutes before
TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-280400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 630 PM EDT SAT MAY 27 2000 ...SEVERE THUNDERSTORM WATCH UNTIL MIDNIGHT EDT FOR ALL OF EAST TENNESSEE...AS WELL AS EXTREME SOUTHWESTERN VIRGINIA... A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR ALL OF EAST TENNESSEE ...AND EXTREME SOUTHWESTERN VIRGINIA UNTIL MIDNIGHT EDT. STRONG TO SEVERE THUNDERSTORMS WERE MOVING RAPIDLY EAST OUT OF MIDDLE TENNESSEE AND ACROSS THE CUMBERLAND PLATEAU EARLY THIS EVENING. SCATTERED SHOWERS AND STORMS WERE ALSO RAPIDLY DEVELOPING OVER MUCH OF SOUTHWESTERN VIRGINIA. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 50 MPH...AS WELL AS HAIL OF DIME SIZE OR LARGER. VERTICAL WIND PROFILES WERE NOT FAVORABLE FOR TORNADIC DEVELOPMENT...BUT ISOLATED TORNADOES CAN NOT BE RULED OUT. REMAIN ALERT FOR POSSIBLE WARNINGS IN YOUR COUNTY THIS EVENING. SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD STANDBY FOR ACTIVATION. STAY TUNED TO THIS STATION FOR LATER STATEMENTS AND WARNINGS FROM YOUR NATIONAL WEATHER SERVICE. TG
Local storm report, May 27, 9:42 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
942 PM EDT SAT MAY 27 2000
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
730 PM BRIMSTONE TN 0.75 INCH HAIL
05/27/00 SCOTT REPORTED BY DISPATCH
3/4 INCH SIZE HAIL
REPORTED IN BRIMSTONE
AREA.
730 PM COUNTYWIDE TN WIND DAMAGE
05/27/00 MORGAN REPORTED BY DISPATCH
TREES REPORTED DOWN OVER
MANY AREAS OF THE
COUNTY.
735 PM ROBBINS WIND DAMAGE
05/27/00 SCOTT REPORTED BY DISPATCH
TREES REPORTED DOWN NEAR
ROBBINS.
730 PM COUNTYWIDE TN WIND DAMAGE
05/27/00 MORGAN REPORTED BY DISPATCH
TREES REPORTED DOWN OVER
MANY AREAS OF THE
COUNTY.
750 PM LA FOLLETTE TN WIND DAMAGE
05/27/00 CAMPBELL REPORTED BY DISPATCH
NUMEROUS TREES REPORTED
DOWN.
755 PM LAKE CITY TN WIND DAMAGE
05/27/00 ANDERSON REPORTED BY DISPATCH
NUMEROUS TREES DOWN IN
THE LAKE CITY AREA.
755 PM BRICEVILLE WIND DAMAGE
05/27/00 ANDERSON REPORTED BY DISPATCH
NUMEROUS TREES DOWN IN
THE BRICEVILLE AREA.
825 PM 6 ENE MARYVILLE TN WIND DAMAGE
05/27/00 BLOUNT REPORTED BY AMATEUR RADIO
NUMEROUS TREES DOWN AT
WILDWOOD ROAD NEAR
HILTON AND EAGLETON
VILLAGES.
830 PM 1 NE KNOXVILLE TN WIND DAMAGE
05/27/00 KNOX REPORTED BY DISPATCH
TREES DOWN IN FOUNTAIN
CITY.
850 PM 6 WNW MORRISTOWN TN WIND DAMAGE
05/27/00 HAMBLEN REPORTED BY NWS EMPLOYEE
(OFF DUTY)
LARGE LIMBS DOWN ON AND
ALONG PRIMROSE ROAD IN
WESTERN PORTION OF THE
COUNTY.
900 PM 3 SSE VONORE TN WIND DAMAGE
05/27/00 MONROE REPORTED BY LOCAL SPOTTER
NUMEROUS TREES AND
POWERLINES DOWN BETWEEN
VONORE AND BALL PLAY. A
TREE FELL ON A CAR.
END/FERRELL/COLEThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 8:14 PM EDT | Severe Thunderstorm Warning | MRX | Meigs | 31 min |
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Union | 45 min |
| May 27, 8:15 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 45 min |
| May 27, 8:28 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 32 min |
| May 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 44 min |
| May 27, 8:31 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| May 27, 8:45 PM EDT | Severe Thunderstorm Warning | MRX | Hancock, Hawkins | 45 min |
| May 27, 8:45 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Hamblen | 45 min |
| May 27, 9:00 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 30 min |
| May 27, 9:04 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 41 min |
| May 27, 9:19 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Sevier | 26 min |
| May 27, 9:26 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 34 min |
| May 27, 9:29 PM EDT | Severe Thunderstorm Warning | MRX | Johnson, Sullivan | 46 min |
| May 27, 9:36 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 29 min |
| May 27, 9:52 PM EDT | Severe Thunderstorm Warning | MRX | Carter | 43 min |
| May 28, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 35 min |
| May 28, 3:45 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 30 min |
| May 28, 4:04 PM EDT | Severe Thunderstorm Warning | MRX | Johnson | 26 min |
| May 28, 4:21 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 29 min |
| May 28, 6:34 PM EDT | Severe Thunderstorm Warning | MRX | Sullivan | 41 min |
| May 28, 7:17 PM EDT | Severe Thunderstorm Warning | MRX | Carter, Johnson | 58 min |
| May 28, 7:25 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi | 50 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.